Flash Flood, Limestone
- When
- December 3, 9:50 AM CST to 10:50 AM CST
- Where
- Limestone County, Mexia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Water up to car doors in town.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 3, 4:23 AM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 423 AM CST TUE DEC 3 2002 ...ADDED NUMBERS IN PUBLIC DISCUSSION... .AVIATION... CEILINGS WILL BE LOWERING DURING THE MORNING WITH LIGHT RAIN SPREADING OVER THE AREA. RAIN MAY BECOME HEAVY AT TIMES LATER TODAY WITH ISOLATED THUNDER. WINDS SHOULD STAY NORTHEAST BETWEEN 5-15 KT ALL LOCATIONS. MVFR/IFR CONDITIONS MAY DEVELOP TODAY AS VISIBILITIES DECREASE AND CEILINGS LOWER. /34 .239 AM LONGTERM DISCUSSION... INTERESTING FORECAST AGAIN...SO WILL ISSUE THIS EARLY...AND ADD NUMBERS LATER. PRESENT THOUGHTS ARE TO CONTINUE WITH PREVIOUS FORECAST WITH ONLY A FEW MINOR CHANGES. STILL BELIEVE THAT WINTER PRECIP WILL REMAIN PRIMARILY TO OUR NORTH AS TIMING OF FREEZING TEMPS AND END OF PRECIP WILL NOT MATCH. AVN SEEMS TO BE THE FASTEST...WHILE THE ETA WANTS TO HOLD ON TO PRECIP...LETTING IT LINGER WELL INTO WEDNESDAY. BELIEVE THE AVN WITH ITS FASTER SOLUTION IS SLIGHTLY BETTER...ENDING THE PRECIP FOR THE MOST PART BY 12Z WEDNESDAY. AT THE MOMENT...BELIEVE WE WILL GO CLOSER TO THE AVN SOLUTION. LATEST SATELLITE PICTURES INDICATE SIGNIFICANT TROPICAL PLUME APPROACHING THE AREA...WITH PRECIP DEVELOPING IN WEST TEXAS AND SPREADING EAST. THIS TREND WILL CONTINUE THROUGHOUT TODAY AND INTO THIS EVENING WITH ALL OF NORTH TEXAS RECEIVING RAINFALL. WIDELY SCATTERED CONVECTION TODAY WILL BRING FIRST SIGNIFICANT RAINS IN ABOUT A MONTH TO THE REGION...WITH POSSIBLE HEAVY RAIN AT TIMES. FLASH FLOOD VALUES ARE HIGH ENOUGH TO SUGGEST THAT FLOODING WILL NOT BE A WIDESPREAD PROBLEM. URBAN AREAS MAY EXPERIENCE PROBLEMS IN THE USUAL AREAS...BUT SHOULD NOT BE A SIGNIFICANT PROBLEM WARRANTING ISSUANCE OF FLASH FLOOD WATCH AT THIS TIME. PRECIP WILL END LATE TONIGHT AS TROUGH PUSHES EAST AND WEDGE OF COLD AIR DEEPENS OVER NORTH TEXAS. SOME LIGHT SNOW COULD BE POSSIBLE IN THE NORTHWEST AND NORTH WEDNESDAY MORNING...BUT NO ACCUMULATIONS ARE EXPECTED. THURSDAY AND FRIDAY MORNINGS WILL BE QUITE CHILLY...BUT DRY...WITH A WARMUP FRIDAY AFTERNOON AND SATURDAY. THEN COOLER WITH A CHANCE FOR RAIN SUNDAY AS THE NEXT FRONT APPROACHES. WILL UPDATE WITH NUMBERS...AND ANY OTHER CHANGES...CLOSER TO PACKAGE ISSUANCE TIME. DFW 50 35 42 27 / 100 80 10 0 ACT 56 39 43 30 / 100 80 10 0 PRX 49 34 40 25 / 100 80 20 0 DTO 49 34 41 27 / 100 80 10 0 TKI 49 34 41 27 / 100 80 10 0 DAL 50 35 42 27 / 100 80 10 0 TRL 50 35 42 27 / 100 80 10 0 CRS 53 38 43 29 / 100 80 10 0 TPL 58 40 44 32 / 100 80 10 0 .FWD... TX...NONE. 42
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CST MON DEC 2 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TODAY. OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. RAINFALL MAY BE HEAVY WITH TOTALS EXPECTED TO BE BETWEEN ONE AND TWO INCHES. HOWEVER...AN ISOLATED THREE INCH TOTAL IS POSSIBLE...ESPECIALLY ALONG AN AXIS FROM COMANCHE...TO CLEBURNE AND SULPHUR SPRINGS. AS COLDER AIR FILTERS INTO NORTH TEXAS TONIGHT...SOME OF THE RAIN MAY MIX WITH LIGHT SNOW...GENERALLY ALONG AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO DENTON AND SHERMAN. HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN... ALL PRECIPITATION WILL COME TO AN END BY WEDNESDAY MORNING. ANOTHER FREEZE IS EXPECTED ACROSS THE REGION ON THURSDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROBBINS FLUS44 KFWD 030950 CCA HWOFTW TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CST MON DEC 3 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TODAY. OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. RAINFALL MAY BE HEAVY WITH TOTALS EXPECTED TO BE BETWEEN ONE AND TWO INCHES. HOWEVER...AN ISOLATED THREE INCH TOTAL IS POSSIBLE...ESPECIALLY ALONG AN AXIS FROM COMANCHE...TO CLEBURNE AND SULPHUR SPRINGS. AS COLDER AIR FILTERS INTO NORTH TEXAS TONIGHT...SOME OF THE RAIN MAY MIX WITH LIGHT SNOW...GENERALLY ALONG AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO DENTON AND SHERMAN. HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN... ALL PRECIPITATION WILL COME TO AN END BY WEDNESDAY MORNING. ANOTHER FREEZE IS EXPECTED ACROSS THE REGION ON THURSDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROBBINS FLUS44 KFWD 030950 CCA HWOFTW TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CST TUE DEC 3 2002 ...CORRECTED FOR DATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TODAY. OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. RAINFALL MAY BE HEAVY WITH TOTALS EXPECTED TO BE BETWEEN ONE AND TWO INCHES. HOWEVER...AN ISOLATED THREE INCH TOTAL IS POSSIBLE...ESPECIALLY ALONG AN AXIS FROM COMANCHE...TO CLEBURNE AND SULPHUR SPRINGS. AS COLDER AIR FILTERS INTO NORTH TEXAS TONIGHT...SOME OF THE RAIN MAY MIX WITH LIGHT SNOW...GENERALLY ALONG AND NORTHWEST OF A LINE FROM BRECKENRIDGE...TO DENTON AND SHERMAN. HOWEVER...NO ACCUMULATION OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN... ALL PRECIPITATION WILL COME TO AN END BY WEDNESDAY MORNING. ANOTHER FREEZE IS EXPECTED ACROSS THE REGION ON THURSDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROBBINS
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Water up to car doors in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326767.